MAUDE Adverse Event Report: DEPUY SPINE INC ERGONOMIC RATCHETING T-HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC ERGONOMIC RATCHETING T-HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 279703150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, a ratcheting t-handle was broken.There was no reported patient or surgical involvement.No further information is available.This report is for one (1) ergonomic ratcheting t-handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
H10 additional narrative: h6: a review of the receiving inspection (ri) for ergonomic ratcheting t-handle was conducted identifying that lot number gb48491 was released in a single batch.- batch1: lot qty of 275 units were released on 25jun2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the ergonomic ratcheting t-handle(p/n: 279703150, lot number: gb48491) was received at us customer quality (cq).Visual inspection of the complaint device showed minor surface scratches which is a cosmetic defect.No other defect was identified on the returned device.Functional test: a functional assessment was performed with the complaint device.The device passed all functional testing and no issue was reported.Can the complaint be replicated with the returned device? no the complaint was not able to be replicated.Dimensional inspection: no dimensional inspection was performed as dimension inspection was not relevant and there was no issue reported from the functional assessment.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed for ergonomic ratcheting t-handle(p/n: 279703150, lot number: gb48491) as the visual inspection did not reveal any damage and the functional assessment passed.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.H11 corrected data: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that there is no patient involvement.

Brand Name
ERGONOMIC RATCHETING T-HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10385570
Report Number1526439-2020-01451
Device Sequence Number2813807
Product Code LXH
UDI-Device Identifier10705034198750
UDI-Public(01)10705034198750
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279703150
Device Catalogue Number279703150
Device Lot NumberGB48491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/02/2020
10/01/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/14/2020
10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1